| Model Number |
640CX0408 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, prior to use, a 4x8 orbit galaxy xtrasoft coil (640cx0408, 30753131) detached during flushing.No additional information was provided upon complaint initiation.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file in which it can be noted that the coil was already detached from the unit.No visible damages can be noted in the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that the device was inspected for damage prior to use and it was prepped as per the instructions for use (ifu).There had been no attempt to detach the coil.No excessive force was used at any time.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, prior to use, a 4x8 orbit galaxy xtrasoft coil (640cx0408, 30753131) detached during flushing.Additional information received indicated that the device was inspected for damage prior to use and it was prepped as per the instructions for use (ifu).There had been no attempt to detach the coil.No excessive force was used at any time.No additional information is available.One picture was attached to the complaint file in which it can be noted that the coil was already detached from the unit.No visible damages can be noted in the device.A manufacturing record evaluation was performed for the finished device 30753131 number, and no non-conformances related to the malfunction were identified.One non-sterile og cmplx xtrasoft coil 4x8 was coiled inside a decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damages were noted in the device.The entire device's length was inspected, and no abnormalities were found.Under magnification, it was noted that the embolic coil was not attached to the rest of the device, and this was not returned to the laboratory for evaluation.No elongation marks were found in the gripper.No other damages were found.This condition found is consistent with the picture provided by the customer.The customer's complaint of premature coil detachment was confirmed as the coil was already separated from the unit.No elongation marks were found on the device to suggest that the coil was mechanically separated from the unit.It is suggested that when the healthcare professional was preparing the device for use (flushing), the syringe inadvertently exceed the red line beyond position 1, and the coil became detached from the unit.However, the root cause of the reported failure remains speculative as no device damage was found to contribute to the complaint.There is no indication that the issue reported in the complaint is due to an inherently device-related defect.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: do not exceed the red line beyond position 1 during any part of the purging operation.Excess pressure during preparation could lead to detachment of the coil during the purging operation.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.